MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW
Model Number CAT6
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device code that also apply to this complaint: (b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right external iliac artery using an indigo aspiration catheter 6 (cat6) and a non-penumbra sheath.During the procedure, the peel-away introducer sheath was used to introduce the cat6 to the sheath; however, resistance was encountered while the cat6 was passing through the tuohy and the distal tip of the cat6 would not advance more than ten centimeters into the sheath.Upon removal, the physician noticed the cat6 was kinked and nearly broken near the distal shaft.Therefore, the cat6 was no longer used in the procedure.The procedure was completed using another cat6 and a new tuohy with the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat6 confirmed that the catheter was kinked.Further evaluation revealed that the distal shaft was ovalized and stretched.If the cat6 is forcefully manipulated against resistance during use, damages such as these may occur.The root cause of resistance could not be determined.During the functional test, the cat6 was unable to be advanced through a demonstration rhv due to the distal shaft ovalization.Further evaluation revealed additional kink along the catheter shaft.This damage was incidental to the reported complaint and may have occurred during packaging for return.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11977472
Report Number3005168196-2021-01306
Device Sequence Number4230051
Product Code QEW
UDI-Device Identifier00814548016245
UDI-Public00814548016245
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberCAT6
Device Catalogue NumberCAT6
Device Lot NumberF103611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Date Report Sent to FDA01/01/2005